Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jun 29, 2015, 12:08 PM MST. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 12:08 PM MST (19:08 UTC)
- Expired
- Jun 29, 2015, 12:30 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 131 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS85 KFGZ 291908 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1208 PM MST MON JUN 29 2015 AZZ007-015-291930- COCONINO PLATEAU-WESTERN MOGOLLON RIM- 1208 PM MST MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCONINO COUNTY UNTIL 1230 PM MST... AT 1207 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF WILLIAMS...OR 32 MILES NORTHWEST OF FLAGSTAFF...MOVING WEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL CROSS STATE HIGHWAY 64 BETWEEN WILLIAMS AND VALLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN COCONINO COUNTY. LAT...LON 3551 11202 3539 11201 3534 11233 3554 11235 TIME...MOT...LOC 1907Z 085DEG 11KT 3544 11210 $$ AT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:43 AM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 9:43 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 943 AM MST MON JUN 29 2015 .SYNOPSIS...MONSOONAL MOISTURE IN PLACE ACROSS NORTHERN ARIZONA WILL LEAD TO GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA EACH DAY THROUGH NEXT WEEK. HEAVY RAINFALL...LIGHTNING...SMALL HAIL AND STRONG WINDS ARE PROBABLE WITH THESE STORMS. && .DISCUSSION...THE STORM EVOLUTION TODAY SHOULD GENERALLY BE SIMILAR TO YESTERDAY...WITH STEERING FLOW MOVING THE STORMS WHICH FORM OVER THE RIM TO THE WEST AND SOUTHWEST OVER YAVAPAI...WESTERN COCONINO...AND GILA COUNTIES DURING THE AFTERNOON AND EARLY EVENING. THE STRONGEST...ORGANIZED STORMS ARE EXPECTED TO HAVE A MORE NORTHERLY MOTION. LATE EVENING AND OVERNIGHT SHOWERS AND THUNDERSTORMS SHOULD BE EXPECTED AS WELL AS MATURE CONVECTION FROM THE EAST MOVES INTO THE AREA. THE PRIMARY DIFFERENCES TO NOTE FROM YESTERDAY IS A SLIGHT INCREASE IN MOISTURE FROM THIS MORNINGS SOUNDING...AND INCREASED TROPOSPHERIC SHEAR PROJECTED IN THE FORECAST MODELS. THIS MAY LEAD TO AN ENHANCEMENT IN THE INTENSITY OF LOCAL STORMS TODAY...WITH MORE ORGANIZED CONVECTION. ONLY MINOR CHANGES HAVE BEEN MADE TO THE GRIDS TODAY...WITH THE CURRENT FORECAST LOOKING GOOD AND ON TRACK. && .PREV DISCUSSION /344 AM MST/...ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING ACROSS YAVAPAI COUNTY EARLY THIS MORNING...WITH ACTIVITY HAVING CEASED FOR THE TIME BEING ACROSS THE REMAINDER OF OUR NORTHERN AZ FORECAST AREA. EXPECT THE CONVECTIVE SCENARIO TODAY TO BE RATHER SIMILAR TO YESTERDAY...WITH INITIAL DEVELOPMENT ACROSS THE HIGHER TERRAIN THEN MOVING SLOWLY WEST INTO THE VALLEYS OF YAVAPAI AND NORTHERN GILA COUNTIES. CHANCES FOR STORMS WILL EXIST ACROSS ALL OF NORTHERN AZ THOUGH. THE PRIMARY HAZARDS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING..AND WIND GUSTS IN EXCESS OF 50 MPH. WITH ONLY GRADUAL AND MODEST SHIFTS IN THE MONSOONAL FLOW AND ASSOCIATED HIGH PRESSURE...DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH THE ENTIRE 7-DAY FORECAST PERIOD. && .AVIATION...FOR THE 18Z PACKAGE...SHRA/TSRA ARE EXPECTED THIS AFTERNOON AND EVENING...DEVELOPING ALONG THE HIGH TERRAIN FIRST AND EXPANDING TO THE VALLEYS. STORM MOTION TOWARDS THE WEST WITH WIND GUSTS TO 40+ KTS AND MVFR VSBY POSSIBLE IN THE VICINITY OF STORMS. SOME STORM ACTIVITY CONTINUING OVERNIGHT BUT WITH LESS TENDENCY TOWARD STRONG WIND GUSTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN CENTERED OVER THE GREAT BASIN WITH MONSOON MOISTURE GRADUALLY INCREASING. AS A RESULT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TUESDAY WITH GREATER COVERAGE NEAR AND SOUTH OF I-40. STRONG AND ERRATIC OUTFLOW WIND GUSTS AND LIGHTNING WILL REMAIN CONCERNS NEAR ANY STORM ACTIVITY. WEDNESDAY THROUGH FRIDAY...LITTLE CHANGE IN THE OVERALL PATTERN. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS NORTHERN ARIZONA. LOOK FOR A BIT HIGHER HUMIDITY LEVELS AND SLIGHTLY LOWER TEMPERATURES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/BAK AVIATION...AT FIRE WEATHER...MCCOLLUM/AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 29, 9:10 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST MON JUN 29 2015 AZZ004>018-037>040-300700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 910 AM MST MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT THE CONVECTIVE SCENARIO TODAY TO BE RATHER SIMILAR TO YESTERDAY...WITH INITIAL DEVELOPMENT BEGINNING LATE THIS MORNING ACROSS THE HIGHER TERRAIN OF THE WHITE MOUNTAINS/MOGOLLON RIM/COCONINO PLATEAU THEN MOVING SLOWLY WEST INTO THE VALLEYS OF YAVAPAI AND NORTHERN GILA COUNTIES. COVERAGE IS EXPECTED TO BE LESS FARTHER NORTH...BUT STORMS ARE ALSO EXPECTED TO FORM OVER THE CHUSKA MOUNTAINS/BLACK MESA/KAIBAB PLATEAU AND MOVE WEST OVER THE LOWER ELEVATIONS. THE PRIMARY HAZARDS FROM THE STRONGEST STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH ONLY GRADUAL SHIFTS IN THE MONSOONAL FLOW...DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 12:08 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1208 PM MST MON JUN 29 2015 AZZ007-015-291930- COCONINO PLATEAU-WESTERN MOGOLLON RIM- 1208 PM MST MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCONINO COUNTY UNTIL 1230 PM MST... AT 1207 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF WILLIAMS...OR 32 MILES NORTHWEST OF FLAGSTAFF...MOVING WEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL CROSS STATE HIGHWAY 64 BETWEEN WILLIAMS AND VALLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN COCONINO COUNTY. LAT...LON 3551 11202 3539 11201 3534 11233 3554 11235 TIME...MOT...LOC 1907Z 085DEG 11KT 3544 11210 AT
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:08 PM MST | Special Weather Statement | FGZ | Yavapai | 22 min |
| Jun 28, 5:37 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
| Jun 28, 6:53 PM MST | Areal Flood Advisory | FGZ | Yavapai | 112 min |
| Jun 29, 12:57 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jun 29, 1:10 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jun 29, 2:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Jun 29, 3:05 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 40 min |
| Jun 29, 3:39 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 51 min |
| Jun 29, 4:49 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.